question-icon

Does ureral stent placement cause pain?

default
Posted on Fri, 13 Jun 2014
Question: is it common to have pain in your side after a Ureral stent placement
doctor
Answered by Dr. P. T. Patil (34 minutes later)
Brief Answer:
It is common to get pain after putting a stent.

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have undergone surgery of putting a Double J stent in your renal unit probably for stone in ureter.
and now getting pain on that side of abdomen.

Please note that it is common to get pain on affected side due to irritation and inflammatory reaction of ureter to foreign body like stent which subsides within a week or two .One has to take antibiotic and anti inflammatory medicine like Diclofenac twice daily for 10 days .

Ensure to drink more water.To keep your urine dilute This will help to control dysuria.

Hope I have answered your query ,please feel free to ask if you have more questions ,
I shall be happy to help you
Thanks and Regards.
Dr.Patil

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10484 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does ureral stent placement cause pain?

Brief Answer: It is common to get pain after putting a stent. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have undergone surgery of putting a Double J stent in your renal unit probably for stone in ureter. and now getting pain on that side of abdomen. Please note that it is common to get pain on affected side due to irritation and inflammatory reaction of ureter to foreign body like stent which subsides within a week or two .One has to take antibiotic and anti inflammatory medicine like Diclofenac twice daily for 10 days . Ensure to drink more water.To keep your urine dilute This will help to control dysuria. Hope I have answered your query ,please feel free to ask if you have more questions , I shall be happy to help you Thanks and Regards. Dr.Patil